MAUDE Adverse Event Report: MICROLINE SURGICAL RENEW MINI ENDOCUT SCISSOR TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL RENEW MINI ENDOCUT SCISSOR TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3152
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The scissor tip was forwarded to quality engineering for evaluation.A plastic bag with a scissor assembly and a loose shrink tube were examined.The scissor when examined under magnification showed no indication of damage and functioned properly when attached to the handpiece.The shrink tube was "shrunk" which would indicate that it was subjected to heat during the assembly process.When the tube was reinstalled, it appears to be somewhat loose and had some appearance of stretching.Upon examination under magnification, it appears that the shrink tube may have been in contact with a canula or some object causing the shrink tubing to be forced free from the scissor.
 
Event or Problem Description
Tubing casing broke off in patient complaint: scissor tip was screwed onto handle 0 issues noted.Surgeon used scissors inside pt.- pulled out scissors and said "oh its grabbing when i pulled it out" i inspected the tip - noted 'something was different' but didn't realize the tubing casing was off until surgeon looked in abdomen & found the piece.

Brand Name
RENEW MINI ENDOCUT SCISSOR TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL
50 dunham rd suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL
50 dunham rd suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, MA 01915
MDR Report Key15283243
Report Number1223422-2022-00006
Device Sequence Number2406845
Product Code GEI
UDI-Device Identifier00811099010012
UDI-Public00811099010012
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K962119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3152
Device Catalogue Number3152
Device Lot Number00160138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown